Feb 28, 2006
I've been on truvada and viramune for about a month now. My dr. switched my meds because of wasting in my face,legs and arms. I just read that that combination in women with cd4 count >250 should be aware of liver toxicity. Is that true? should this combo be changed or is it the best combo for me considering the lipoatrophy. my cd4 count is 765 my viral load is undetectable.
Response from Dr. Sherer
The risk of serious liver toxicity due to nevirapine (not Truvada) in women with CD4 cells above 250 cells/ml is only known to apply to women with HIV WHEN THEY FIRST START THEIR FIRST ART REGIMEN THAT CONTAINS NEVIRAPINE.
In your case, you have been switched to NVP and Truvada due to a drug toxicity (lipoatrophy) after being on ART for some years. This is a different story, and thus there is no known additional risk of serious liver toxicity in your case, and no reason for you to be alarmed or to consider switching from this regimen of NVP + Truvada.
I will stress, however, that every patient taking ART, and in particular those taking NVP, should have a baseline screen for liver disease, and then ongoing regular monitoring of liver enzymes and liver function tests as part of their routine HIV care, in order to observe for the possibility of liver toxicity.
I suggest that you talk to your doctor about these concerns and this response.
Trizivir and Combivir
Changing 10 year combination to something new
- Pain In Balls After Swallowing Cum Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
- Can Trichomoniasis Cause Red Bumps In Genital Area?
- Can You Get Genital Warts From Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.